Alert archive / West Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 124, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Sep 4, 2011, 7:22 PM EDT for Grant County, Pendleton County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2011, 7:22 PM EDT (23:22 UTC)
- Expired
- Sep 4, 2011, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 171 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1213 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774
WGUS51 KLWX 042322
FFWLWX
WVC023-071-050215-
/O.NEW.KLWX.FF.W.0124.110904T2322Z-110905T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
722 PM EDT SUN SEP 4 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN PENDLETON COUNTY IN EASTERN WEST VIRGINIA...
WEST CENTRAL GRANT COUNTY IN EASTERN WEST VIRGINIA...
* UNTIL 1015 PM EDT
* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE HOPEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIG RUN...JORDAN
RUN...HORSECAMP RUN...SENECA CREEK...NORTH FORK SOUTH BRANCH POTOMAC
RIVER...ROARING CREEK...MCINTOSH RUN...WHITES RUN...UPPER GULF RUN
AND SOUTH BRANCH POTOMAC RIVER.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3875 7955 3879 7952 3883 7954 3888 7953
3890 7951 3889 7947 3890 7946 3893 7946
3892 7938 3906 7930 3901 7922 3870 7955
$$
HTS2 follow-up statements
567
WGUS71 KLWX 050047
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
847 PM EDT SUN SEP 4 2011
WVC023-071-050215-
/O.CON.KLWX.FF.W.0124.000000T0000Z-110905T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PENDLETON WV-GRANT WV-
847 PM EDT SUN SEP 4 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR WEST
CENTRAL GRANT AND NORTHWESTERN PENDLETON COUNTIES...
AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE
WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOPEVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.
&&
LAT...LON 3875 7955 3879 7952 3883 7954 3888 7953
3890 7951 3889 7947 3890 7946 3893 7946
3892 7938 3906 7930 3901 7922 3870 7955
$$
HTS050
WGUS71 KLWX 050213
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1013 PM EDT SUN SEP 4 2011
WVC023-071-050223-
/O.EXP.KLWX.FF.W.0124.000000T0000Z-110905T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PENDLETON WV-GRANT WV-
1013 PM EDT SUN SEP 4 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM EDT FOR WEST
CENTRAL GRANT AND NORTHWESTERN PENDLETON COUNTIES...
LAT...LON 3875 7955 3879 7952 3883 7954 3888 7953
3890 7951 3889 7947 3890 7946 3893 7946
3892 7938 3906 7930 3901 7922 3870 7955
$$
SBKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 2:43 PM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Sep 4, 2:43 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
243 PM EDT SUN SEP 4 2011
.SYNOPSIS...
A COLD FRONT...CURRENTLY LOCATED OVER THE OHIO VALLEY...WILL
APPROACH THROUGH THE DAY TOMORROW BEFORE STALLING NEAR OR JUST SOUTH
OF THE WATERS TUESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG
AND AHEAD OF THIS BOUNDARY. TROPICAL MOISTURE WILL INTERACT WITH THE
STALLED FRONT CAUSING A PROLONGED PERIOD OF SHOWERS AND
THUNDERSTORMS THROUGH THE WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
COLD FRONT SITUATED FROM THE CENTRAL GREAT LAKES BACK THROUGH THE
MID MISSISSIPPI RIVER VALLEY THIS EVENING. THE REMNANTS OF TS LEE
HAVE MOVED INLAND OVER LA/SW MISSISSIPPI. REGIONAL RADAR SHOWS A
LINE OF SHOWERS TN THUNDERSTORMS ALONG AND JUST AHEAD OF THE COLD
FRONT THIS AFTERNOON. LOCAL RADAR SHOWS ISOLD/SCT TSRA HAVE
DEVELOPED ACROSS THE HIGHER TERRAIN IN THE SE FORECAST AREA.
FOR THE REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING...SCT
CONVECTION WILL CONTINUE ACROSS THE HIGHER TERRAIN OF THE WESTERN
PORTIONS OF THE CWFA. SOUNDING ANALYSIS SHOWS MODERATE SURFACE
INSTABILITY WITH STEEP LAPSE RATES. NO REAL SURFACE TRIGGER FOR
CONVECTION...SO WILL LEAVE ONLY CHANCE POPS IN AT THIS TIME. MODEL
SOUNDINGS ALSO SHOW HIGH PWATS WITH WEAK BOUNDARY LAYER
WINDS...EXCELLENT CONDITIONS FOR LOCALLY HEAVY RAINFALL. AN ISOLATED
STORM OR TWO COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND
LARGE HAIL.
PRECIP ASSOCIATED WITH THE COLD FRONT WILL CONTINUE TO MOVE EAST
THIS AFTERNOON AND EARLY EVENING. HAVE ADJUSTED POPS DOWNWARD FOR
THE AFTERNOON...BUT KEPT THE LIKELY/CAT POPS OUT WEST FOR THE
OVERNIGHT HOURS. FRONT/PRECIP SHIELD SHOULD STRUGGLE TO CROSS THE
BLUE RIDGE OVERNIGHT...BUT SHOULD DO SO EARLY MONDAY MORNING.
WATER VAPOR LOOP SHOWS DEEP TROPICAL MOISTURE FROM THE REMNANTS OF
TS LEE BEING PULLED NORTHWARD ALONG THE FRONT. MODELS FORECAST EVEN
HIGHER PWATS TOMORROW...AOA 2 INCHES. RAINFALL IS EXPECTED TO BECOME
HEAVIER TOMORROW AFTERNOON...AS THE DEEP TROPICAL MOISTURE MAKES IT
INTO THE MID ATLANTIC. FOR NOW...THE HEAVIEST RAINFALL IS EXPECTED
ACROSS THE SHENANDOAH VALLEY/CENTRAL VA FOOTHILLS. FFG REMAINS
FAIRLY HIGH FOR THIS AREA. IN ADDITION...THIS REGION DIDN'T RECEIVE
AS MUCH RAINFALL AS EASTERN PORTIONS OF THE CWFA DID WHEN IRENE
MOVED UP THE COAST.
TOOK BLEND FOR TEMP/POP GUIDANCE. HOWEVER...WITH RESPECT TO THE
EVOLUTION OF THE REMNANTS OF TS LEE...PREFERRED THE GFS/EURO.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
A GENERAL SLOWING OF SYNOPTIC ELEMENTS IS PRESENT AFTER 36 HOURS FOR
THIS FORECAST PACKAGE...A TREND PORTRAYED BY THE EC. THROUGH
WEDNESDAY...A DEEP UPPER LEVEL TROUGH WILL TRANSITION EASTWARD AND
PUSH A FRONT ACROSS THE AREA BEFORE MOVING OFFSHORE WED AFTERNOON.
THE FRONT IS STILL EXPECTED TO MOVE TO THE SOUTHEAST OF THE CWA
OVERNIGHT MONDAY AS TROPICAL MOISTURE CONTINUES TO BE FUNNELED INTO
THE AREA. THE BIG STORY FOR THE SHORT TERM IS THE POSSIBILITY OF
FLOODING. MODELS VARIED AS TO TIMING OF PRECIP AND LOCATION OF
HIGHEST QPF. USED HPC/S SOLUTION...WHICH BRINGS THE HIGHEST AMOUNTS
OF 2 TO 3 INCHES TO AREAS EAST OF THE BLUERIDGE IN SOUTHERN PORTIONS
OF THE CWA THROUGH WEDNESDAY NIGHT. HEAVY RAIN IS MENTIONED THROUGH
TUESDAY NIGHT.
FLOW WILL SHIFT FROM SOUTHERLY TO NORTHWESTERLY AFTER TOMORROW
NIGHT/S FRONTAL PASSAGE. THIS WILL HELP TO USHER IN COOLER TEMPS BUT
IS NOT EXPECTED TO CAUSE SIGNIFICANT DRYING. INTERACTION BETWEEN
THE REMNANTS OF TROPICAL STORM LEE AND THE SLOW MOVING COLD FRONT
WILL CONTINUE TO CAUSE WIDESPREAD PRECIP ACROSS THE REGION.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER LEVEL FLOW WILL GRADUALLY BECOME MORE ZONAL LATER IN THE
WEEK. A SHORTWAVE WILL IMPACT THE MID-ATLANTIC THURSDAY THROUGH
FRIDAY NIGHT CREATING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS.
PWATS OF OVER 2 INCHES WILL PERSIST INTO FRIDAY BEFORE DIMINISHING
AT THE BEGINNING OF THE WEEKEND. AT THIS POINT...SUNDAY COULD BE
DRY AS CANADIAN HIGH PRESSURE BEGINS TO BUILD ACROSS THE REGION.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
ISOL/SCT CONVECTION EXPECTED WEST OF THE BLUE RIDGE FOR THE
REMAINDER OF THE AFTERNOON INTO THE EVENING. CIGS/VSBYS VFR EAST
OF THE BLUE RIDGE. COLD FRONT BEGINS TO APPROACH THE REGION
OVERNIGHT...WITH ASSOCIATED SHOWERS AND THUNDERSTORMS. CIGS/VSBYS
EXPECTED TO BEGIN DETERIORATING AFTER 8Z. MVFR VSBYS EXPECTED FOR
MOST OF MONDAY.
VISIBILITY REDUCTIONS DUE TO HEAVY RAIN ARE EXPECTED THROUGH THE
EXTENDED PERIOD. OVERCAST SKIES WITH CIGS 5000 FT AND BELOW WILL
CONTINUE THROUGH THE WEEK. IFR CONDITIONS ARE POSSIBLE EACH DAY.
&&
.MARINE...
NO CHANGES TO THE HEADLINES. S WINDS 10-15 KT WITH GUSTS TO AROUND
20 KT ANTICIPATED OVERNIGHT AND DURING THE DAY ON MONDAY AS A COLD
FRONT APPROACHES FROM THE WEST.
WITH THE COLD FRONTAL PASSAGE TOMORROW NIGHT...WIND GUSTS AROUND
15KT IN SOUTHERN PORTIONS OF THE BAY WILL REMAIN POSSIBLE
OVERNIGHT. HOWEVER DID NOT MAKE ANY CHANGES TO THE CURRENT SCA AT
THIS POINT AS EXPECT HIGHEST GUSTS TO DIMINISH MONDAY EVENING.
VISIBILITY REDUCTIONS ALL WEEK ARE POSSIBLE DUE TO FORECASTED
HEAVY RAIN AND THUNDERSTORM ACTIVITY.
&&
.TIDES/COASTAL FLOODING...
CURRENT TIDAL ANOMALIES SITTING AT AROUND 1 FT. WITH THE PERSISTENT
SOUTHERLY FLOW...EXPECT TIDAL ANOMALIES TO HOLD OR SLIGHTLY RISE
OVERNIGHT. THE OVERNIGHT HIGH TIDE IS THE PREFERRED TIDE...SO HAVE
GONE AHEAD AND ISSUED A COASTAL FLOOD ADVISORY FOR COUNTIES ADJACENT
TO THE TIDAL POTOMAC AND WESTERN SHORE OF THE CHESAPEAKE BAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO 5 AM EDT
MONDAY FOR DCZ001.
MD...COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO 5 AM EDT
MONDAY FOR MDZ007-011-013-014-016>018.
VA...COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO 5 AM EDT
MONDAY FOR VAZ052>055-057.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT MONDAY
FOR ANZ531>534-537-539>541-543.
&&
LISTEMAA/LARSENHazardous weather outlook, Sep 4, 4:28 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 428 PM EDT SUN SEP 4 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 051000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 428 PM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT MINOR COASTAL FLOODING IS ANTICIPATED AROUND THE HIGH TIDE TONIGHT ALONG THE UPPER PORTIONS OF THE TIDAL POTOMAC RIVER AND WESTERN SHORES OF THE MARYLAND CHESAPEAKE BAY. A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR THE EVENING AND OVERNIGHT HIGH TIDE CYCLE. SEE WBCCFWLWX FOR FURTHER DETAILS. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR MUCH OF THE MARYLAND CHESAPEAKE BAY AND THE LOWER TIDAL POTOMAC RIVER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE SMALL CRAFT ADVISORY FOR MUCH OF THE MARYLAND CHESAPEAKE BAY AND THE LOWER TIDAL POTOMAC RIVER CONTINUES THROUGH MONDAY. SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL MONDAY AND TUESDAY AS TROPICAL MOISTURE INTERACTS WITH A SLOW-MOVING COLD FRONT. FLASH FLOODING MAY RESULT. HEAVY PRECIPITATION AND POTENTIAL FLOODING COULD LAST WELL INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-051000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 428 PM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY WEST OF THE BLUE RIDGE THIS AFTERNOON THROUGH TONIGHT. A FEW STORMS MAY BECOME SEVERE...WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL MONDAY AND TUESDAY AS TROPICAL MOISTURE INTERACTS WITH A SLOW-MOVING COLD FRONT. FLASH FLOODING MAY RESULT. HEAVY PRECIPITATION AND POTENTIAL FLOODING COULD LAST WELL INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
In the hours before
Special weather statement, Sep 4, 3:42 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
342 PM EDT SUN SEP 4 2011
WVZ501-042030-
WESTERN GRANT WV-
342 PM EDT SUN SEP 4 2011
...STRONG THUNDERSTORM TO AFFECT WESTERN GRANT COUNTY...
AT 342 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF WILSONIA...MOVING NORTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE BAYARD.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3921 7949 3922 7945 3928 7938 3930 7934
3931 7930 3933 7928 3928 7918 3919 7930
3921 7931 3920 7938 3918 7945 3919 7949
TIME...MOT...LOC 1942Z 211DEG 6KT 3920 7941
HTSSpecial weather statement, Sep 4, 4:10 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
410 PM EDT SUN SEP 4 2011
WVZ055-501-502-042100-
HARDY WV-WESTERN GRANT WV-EASTERN GRANT WV-
410 PM EDT SUN SEP 4 2011
...STRONG THUNDERSTORMS TO AFFECT HARDY AND GRANT COUNTIES...
AT 408 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS FROM 2 MILES SOUTHWEST OF KLINE GAP TO ROUGH
RUN...MOVING NORTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE STREBY...KLINE GAP...DORCAS...
PETERSBURG...MAYSVILLE...SEYMOURVILLE...ARTHUR...SCHERR AND
LAHMANSVILLE.
WIND GUSTS OF 40 TO 50 MPH...VERY HEAVY RAIN...AND SMALL HAIL CAN BE
EXPECTED WITH THESE STORMS. LOCALLY IN EXCESS OF AN INCH OF RAIN
WILL BE POSSIBLE IN LESS THAN AN HOUR. HEAVY RAIN WITH THESE STORMS
WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3928 7918 3904 7899 3882 7904 3883 7916
3905 7927
TIME...MOT...LOC 2008Z 193DEG 9KT 3905 7921 3889 7915
HTSSpecial weather statement, Sep 4, 5:07 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
507 PM EDT SUN SEP 4 2011
MDZ501-502-WVZ050-055-501>505-042130-
HARDY WV-HAMPSHIRE WV-WESTERN GRANT WV-EASTERN GRANT WV-
CENTRAL AND EASTERN ALLEGANY MD-EXTREME WESTERN ALLEGANY MD-
WESTERN MINERAL WV-EASTERN MINERAL WV-WESTERN PENDLETON WV-
507 PM EDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WITH HEAVY RAINFALL TO AFFECT
HARDY...HAMPSHIRE...GRANT...ALLEGANY...MINERAL AND WESTERN PENDLETON
COUNTIES...
AT 502 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF NEW CREEK TO 2 MILES SOUTH OF
MOUNT STORM TO KLINE GAP TO 6 MILES SOUTHWEST OF HOPEVILLE...MOVING
NORTHEAST AT 25 MPH.
THESE THUNDERSTORMS WILL PROVIDE THE MOUNTAIN COMMUNITIES OF
GRANT...MINERAL...AND NORTHWESTERN PENDLETON COUNTIES WITH
TORRENTIAL RAINFALL. TWO INCHES OF RAIN WILL BE POSSIBLE WITHIN AN
HOUR. THESE RAINFALL RATES WILL CAUSE RAPID WITHIN BANK RISES ON
CREEKS AND STREAMS...AS WELL AS CAUSE PONDING OF WATER IN LOW LYING
AREAS. RURAL UNPAVED ROADS MAY BECOME DIFFICULT TO CROSS.
AREA RESIDENTS SHOULD MONITOR THE LATEST WEATHER CONDITIONS FOR ANY
POSSIBLE WARNINGS. IF YOU LIVE OR CAMP IN A LOW LYING AREA...ALWAYS
SEEK HIGHER GROUND IF RAPID STREAM LEVEL RISES THREATEN YOUR
LOCATION.
&&
LAT...LON 3967 7875 3947 7896 3928 7895 3899 7912
3887 7934 3889 7944 3895 7936 3906 7930
3909 7934 3916 7934 3919 7930 3921 7931
3921 7934 3940 7914
TIME...MOT...LOC 2102Z 224DEG 23KT 3938 7907 3926 7923
3907 7921 3891 7936
HTSThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:42 PM EDT | Special Weather Statement | LWX | Grant | 48 min |
| Sep 4, 4:10 PM EDT | Special Weather Statement | LWX | Grant | 50 min |
| Sep 4, 4:20 PM EDT | Severe Thunderstorm Warning | LWX | Grant | 40 min |
| Sep 4, 5:07 PM EDT | Special Weather Statement | LWX | Grant, Mineral | 23 min |
Nearby
Flash Flood Warnings in West Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.